Hail, Floyd
- When
- November 16, 12:30 AM EST
- Where
- Floyd County, 2 mi NE of Armuchee
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.383, -85.150
The Floyd County Emergency Management Director reported penny-sized hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Nov 15, 10:00 PM EST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1000 PM EST TUE NOV 15 2005 .UPDATE... STILL WATCHING SQUALL LINE PROGRESS TOWARD CWA TONIGHT. MAY SEE SOME TYPE OF WATCH ACROSS NORTH AND WEST GEORGIA BY MIDNIGHT. HOWEVER SOME ENCOURAGING SIGNS TONIGHT ARE... - 00Z SOUNDING SHOWS LITTLE IF ANY INSTABILITY. LIFTED INDEX WAS +1 AT FFC BUT -1 AT BHM. - 02Z SUBJECTIVE ANALYSIS SHOWS RIBBON OF 64-67 DEWPOINTS ACROSS CENTRAL AND WESTERN ALABAMA AND AREA OF LOWER DEWPOINTS (58-60) ACROSS NORTH GEORGIA. - SFC PRESSURE FALLS AHEAD OF LINE FOCUSED MORE INTO OH VALLEY AND NOT GA. THIS MAKES SENSE AS MODELS STILL KEEPING STRONGER FORCING FURTHER NORTH. WILL LIKELY SEE SOME DESTABILIZING AS RIBBON OF HIGHER DEWPOINTS AND SLIGHTLY COOLER AIR ALOFT AHEAD OF SQUALL LINE TRIES TO MOVE INTO NW ZONES. MAIN THREAT MAY BE STRONG WINDS AS COLD POOL BEHIND SQUALL LINE BECOMING QUITE STRONG. CAA IS ALSO VERY STRONG AT 850MB BEHIND FRONT WITH WOULD ENCOURAGE DOWNWARD MIXING OF STRONG WINDS ALOFT. IF INSTABILITY CAN GET HIGH ENOUGH... DAMAGING WINDS COULD BE POSSIBLE IN BOWING LINE SEGMENTS. WIND SHEAR STILL VERY HIGH WITH 0-1KM SR HELICITY CURRENTLY OVER 300 M2/S2 ACROSS NRN AL. THREAT OF TORNADOES APPEARS MINIMAL BY THE TIME THE LINE GETS HERE...BUT WILL CONTINUE TO MONITOR. NEW MODELS STILL PUSHING THINGS THROUGH NICELY WITH NO BIG SURPRISES IN TIMING. FORCING WILL BE FAR ENOUGH NORTH BY DAYBREAK THAT ITS POSSIBLE SE ZONES MAY SEE LITTLE OR EVEN NO PRECIP. ONLY MINOR TWEAKS TO FORECAST WHICH SEEMS TO HAVE THINGS WELL IN HAND. SNELSON && .SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT) COLD FRONT CURRENTLY MOVING INTO LOWER OHIO AND MISSISSIPPI VALLEYS WILL BRING SOME MUCH NEEDED RAIN TO FORECAST AREA OVERNIGHT AND TOMORROW. MODELS ARE IN GOOD AGREEMENT LIFTING THE UPPER LEVEL SHORT WAVE INTO THE GREAT LAKES BY EARLY TOMORROW MORNING AND THEN NORTHWARD TOMORROW AFTERNOON. THE ASSOCIATED SURFACE FRONT APPROACHES NORTHWEST GEORGIA LATE THIS EVENING... THEN THE ATLANTA METROPOLITAN AREA BY DAYBREAK TOMORROW. LOW LEVEL JET OF 30 TO 40 KNOTS LIFTS ACROSS NORTH GEORGIA THIS EVENING AND EARLY TOMORROW MORNING. INSTABILITIES ARE MARGINAL WITH LIFTED INDICES NEAR ZERO AND CAPES 200-400. NORTHWEST GEORGIA CONTINUES TO BE THE AREA WITH THE MOST POTENTIAL FOR SEVERE WEATHER TONIGHT ALTHOUGH ISOLATED SEVERE WILL BE POSSIBLE ACROSS NORTHEAST GEORGIA AS WELL AS NORTHERN PORTIONS OF THE ATLANTA METROPOLITAN AREA. MODELS DIVERGE AS FAR AS FRONTAL MOVEMENT THROUGH FORECAST AREA TOMORROW. NAM SLOWER WITH GFS AND NGM PUSHING FRONT THROUGH CENTRAL GEORGIA BY 18Z. AS UPPER LEVEL SHORT WAVE LIFT NORTHWARD INTO CANADA...AM LEANING TOWARD SLOWER NAM SOLUTION WITH FRONT WEAKENING AS THE UPPER DYNAMICS LIFT NORTHWARD. DRIER AIR FILTERS INTO FORECAST AREA BEHIND THE FRONT WITH TEMPERATURES DROPPING BELOW NORMAL. .LONG TERM...(FRIDAY THROUGH TUESDAY) A SERIES OF SHORT WAVES WILL DROP FROM THE NORTHERN PLAINS LATE FRIDAY AND THEN AGAIN ON SUNDAY. WITH LITTLE MOISTURE RETURN AHEAD OF THESE SHORT WAVES THE MAIN IMPACT WILL BE AN INCREASE OF CLOUDS. TEMPERATURES SHOULD BE NEAR OR BELOW SEASONAL READINGS INTO EARLY NEXT WEEK. && .AVIATION... EXPECTING CONDITIONS TO REMAIN GENERALLY VFR UNTIL THE ARRIVAL OF THE SHOWERS AND THUNDERSTORMS IN THE FRONTAL ZONE...EXCEPT IN CENTRAL GEORGIA WHERE CEILINGS AROUND 1 THOUSAND FEET MAY DEVELOP AS MOISTURE SURGES ON NORTH ON LOW LEVEL JET BY AROUND 9 OR 10Z. SOME IFR CONDITIONS ARE LIKELY IN THE FRONTAL ZONE AS IT WORKS STEADILY SOUTHEAST THROUGH NORTH AND CENTRAL GEORGIA. NORTH GEORGIA AIRPORTS SHOULD BEGIN TO BE AFFECTED BEFORE 12Z...WHILE OTHERS WILL SEE THE FRONT ARRIVE AFTER 12Z. CLOUDS WILL LINGER BEHIND THE FRONT AS UPPER LEVEL SYSTEM LAGS BEHIND SURFACE FRONT. HOWEVER...AS THE FRONT MOVES ON TO THE SOUTH...CEILINGS WILL EVENTUALLY RISE ABOVE 3 THOUSAND FEET. THIS SHOULD OCCUR BY 16 TO 18Z IN NORTH GEORGIA...AND BY 18 TO 21Z IN CENTRAL GEORGIA. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 54 55 33 54 / 80 70 10 10 ATHENS 59 59 36 57 / 70 70 10 10 GAINESVILLE 54 53 33 55 / 80 70 10 10 ROME 53 53 31 55 / 100 60 5 10 COLUMBUS 57 60 37 57 / 60 60 10 5 MACON 60 66 36 58 / 40 50 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 12/15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EST TUE NOV 15 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-162230- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 530 PM EST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...OVERNIGHT TONIGHT ...A FEW SEVERE THUNDERSTORMS POSSIBLE OVERNIGHT... .SYNOPSIS... A STRONG COLD FRONT NEAR THE MISSISSIPPI RIVER LATE TUESDAY AFTERNOON WILL MOVE INTO NORTH GEORGIA WEDNESDAY. .PRIMARY HAZARDS... A FEW OF THE THUNDERSTORMS ASSOCIATED WITH THE APPROACHING COLD FRONT MAY PRODUCE STRONG DAMAGING WINDS. LARGE HAIL IS ALSO A POSSIBILITY. THE AREA THAT WILL BE AFFECTED WILL LIKELY BE NORTH OF A LINE FROM AROUND CARROLLTON TO ATLANTA AND GAINESVILLE. THESE THUNDERSTORMS SHOULD BEGIN TO AFFECT EXTREME NORTHWEST GEORGIA AROUND 9 PM AND SPREAD FARTHER SOUTH AND EAST AFTER MIDNIGHT. .DISCUSSION... STRONGEST THUNDERSTORMS SHOULD OCCUR NEAR THE LOCATION OF THE FRONT...WHICH SHOULD BEGIN PUSHING INTO THE NORTHWEST CORNER OF GEORGIA AROUND MIDNIGHT...BUT A FEW THUNDERSTORMS MAY OCCUR AHEAD OF THE FRONT ON A SQUALL LINE. THE AIR OVER GEORGIA IS MORE STABLE THAN OVER TENNESSEE AND NORTHERN ALABAMA. CAPES WILL BE BELOW 500. THUS THUNDERSTORMS MAY BE WEAKENING AS THEY ARRIVE AND PUSH ACROSS THE AREA. THIS FACTOR MAY LIMIT THE NUMBER OF STORMS THAT ARE CAPABLE OF PRODUCING DAMAGE AND LARGE HAIL. HOWEVER...A LOW LEVEL JET OF 35 TO 45 MPH WILL BE IN PLACE...AND DOWNDRAFTS MAY TRANSFER THESE STRONG WINDS DOWN TO THE SURFACE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF NORTH GEORGIA LATE TONIGHT INTO WEDNESDAY MORNING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1128 PM EST TUE NOV 15 2005 GAZ001-002-011-160530- 1128 PM EST TUE NOV 15 2005 ...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 40 MPH IN CHATTOOGA...DADE AND WALKER COUNTIES UNTIL 1230 AM EST... AT 1120 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 17 MILES WEST OF TRENTON TO 35 MILES WEST OF CHATTOOGAVILLE. THE LINE OF THUNDERSTORMS WAS MOVING EAST TO NORTHEAST AT 40 MPH. WIND GUSTS UP TO 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS CHATTOOGA...DADE AND WALKER COUNTIES. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TRENTON...LAFAYETTE AND SUMMERVILLE. MINOR TREE LIMB DAMAGE CAN BE EXPECTED WITH THESE STORMS AS THEY MOVE THROUGH THESE COUNTIES BY 1230 AM EST. KDF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1206 AM EST WED NOV 16 2005 GAZ001>003-011-160535- 1206 AM EST WED NOV 16 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH IN CHATTOOGA...DADE...WALKER AND CATOOSA COUNTIES UNTIL 1235 AM EST... AT 1203 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM LOOKOUT MOUNTAIN TO 14 MILES SOUTHWEST OF MENLO...MOVING NORTHEAST TO EAST AT 40 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS CHATTOOGA ...DADE...WALKER AND CATOOSA. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SUMMERVILLE...TRENTON...LAFAYETTE AND RINGGOLD. MINOR TREE LIMB DAMAGE CAN BE EXPECTED WITH THESE STORMS AS THEY MOVE THROUGH THESE COUNTIES BY 1235 AM EST. KDF
The Northeast Alabama radar (KHTX), 105 km away, was scanning. The volume nearest the first event began at 05:28 UTC.
1 hail. Local standard time, as filed.
The Floyd County Emergency Management Director reported penny-sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484251.